Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Gautam

Mucuna Puriens - A Herbal Alternative

Recommended Posts

Thanks for asking. I am stable. I noticed a bit of progression in tremors. I increased my dose a bit and it did not help. I went back to previous level, will stabilize the then I will reduce the dose and see what happens. I read that being over medicated causes the same symptoms as being under medicated.

Addendum:  I have since increased Mucuna from 13.5 g to 15.5 g and I am almost without symptoms once again.  Finding the sweet spot is difficult and critical.

 

Edited by hercules957
more info

Share this post


Link to post
Share on other sites

When using Mucuna in the context of Hinz Protocol therapy, no conventional drugs are used at the same time.  I heard of PWP supplementing conventional drug therapy using Mucuna.

Share this post


Link to post
Share on other sites

Thank you for your most helpful reply. Richard's had PD for 4 years or so. Started on Rasagiline, but needed  Sinemet 100/25 rid, but also takes Klonopin twice day for foot spasms. He has left sided, lower limb k I  tremors and  by knowing when is his worst part of day I was able to give more sinemet between 10am & one am. He takes one Sinemet at 8:30Am, 1/2 Sinemet    And Rasigiline (Azilect). Then one whole  SInemet at 1 PM. Lastly 1/2 Sinemet, if needed at 4: PM.  He also takes a supplement called NAC,  and N-a etyline cysteine and Gluthathione nasal spray 4 X daily.  Dyskinesia has been coming & going butseems to be dose dependent. What brand of Mucuna aRe you using? What pickles me is that he only has 1/2 Sinemet from 4: pm till 8:30am, & does not wake up with symptoms. He does have som apathy, anxiety, but no bradykinesia, or trouble swallowing. But when "off, time hits it is terrible for almost two hours. Would like to try Mucuna if he could be more stable .& have less OFF times.  Thank you so much.  I was going to buy the NOW brand on Mucuna, but was interested in what you use.

 

 

 

 

 

 

 

 

 

 

 

Share this post


Link to post
Share on other sites

The Mucuna I used is prepared for my Naturopath Dr by Signature Supplement from Canada.  It is not available over the counter or direct without going through a health care provider.  The Hinz protocol recommends using their own product from DHK.  The Mucuna is 40% concentrated.  The Now brand is from a good company but the concentration is low and it will be difficult to find a treatment dose that will have results. Self medicating is complicated and mixing too many ingredients make it difficult to determine what works and what does not.

Share this post


Link to post
Share on other sites

the name of the mucuna ......I used a brand called sun potion......1/2 teaspoon of the powder form.....doesn't seem to help...I uped the doseage to 1 teaspoon...made me worse....stopped using it...went on the 25/100 sinemet ....I would like to know what Michael fox takes.....one supplement that does seem to help is called  ashwagandha     makes me calm....

 

oorah

Share this post


Link to post
Share on other sites

Hi hercules 957,

your postings on mucuna p,seemed to be very interesting.Gautam posted above that 7.5gms of mucuna p made him have dyskinesia,but you posted that it is carbidopa in the sinemet that causes dyskinesia and mucuna p is pure levodopa.So why would Gautam say that?I am a little confused and would like you to give more insights.I started on sinemet,roughly 2mths ago,and the only side effects am having is fattigue and feeling sleepy sometimes,but wouldn't mind switching to mucuna p.Could you post the address of the company in canada that sells your brand of mucuna p.Thanks.

 

Share this post


Link to post
Share on other sites

The information that Carbidopa causes dyskinesia is only supported by Dr. Hinz's research.  Everywhere else it is called levodopa induced dyskinesia.  I bought in the Hinz's theory and when I switched to Mucuna from Sinemet the dyskinesia went away.  I get my Mucuna through a health care provider from Signature supplement in Canada.

Share this post


Link to post
Share on other sites

Hercules957,

so who do we believe,doctor Hinz or other researchers?Dr Okun on this Web,once stated that mucuna p can cause dyskinesia too.Anyway I appreciate your response.

Thanks for the link.

 

Share this post


Link to post
Share on other sites

Hi Norman......have you noticed any difference since starting the hinz treatment other than the stopping of dyskinesia.....has your balance improved...etc...

 

thanks 

Oorah

Share this post


Link to post
Share on other sites

I did not have balance issues then and I still don't.  All my symptoms react well to the treatment.  The most resilient is tremors on the left side and jaw tremor..

Share this post


Link to post
Share on other sites
On ‎7‎/‎2‎/‎2017 at 7:04 PM, waruna01 said:

Also,add Ashwaghnda to mucuna. They are used as a combo to treat PD in ancient Ayurveda 

how much mucuna are you using daily......I am using 1/2 teaspoon daily ...no change yet......

 

oorah

Share this post


Link to post
Share on other sites

what is that equal to in tsp......sorry   I don't know how to compute that.....I am taking 1/2 a tsp a day

can you describe your feelings through the day....mine is I am ok from the time I get up until about 9 am  then I start getting light headed....balance is off....then I noticed when I am cool its not that bad but not good either......been trying new supplements but no luck

 

thanks

oorah

Share this post


Link to post
Share on other sites
On 7/2/2017 at 10:04 PM, waruna01 said:

Also,add Ashwaghnda to mucuna. They are used as a combo to treat PD in ancient Ayurveda 

What does this supplement do?

Share this post


Link to post
Share on other sites
22 hours ago, oorah said:

what is that equal to in tsp......sorry   I don't know how to compute that.....I am taking 1/2 a tsp a day

can you describe your feelings through the day....mine is I am ok from the time I get up until about 9 am  then I start getting light headed....balance is off....then I noticed when I am cool its not that bad but not good either......been trying new supplements but no luck

 

thanks

oorah

G for Grams is a measure of weight like once. Tsp is a measure of quantity, so I cannot help you with the conversion.

How I feel? I feel OK most of the time, I have break through tremors off and on.

Share this post


Link to post
Share on other sites

Oorah,

dosing they say is the problem with using mucuna  p.Have you talk to your doctor about this mucuna p.I am having a hard time discussing with my MD,because I have a feeling ,he might not go along with me.Or maybe you find a Doctor that specialise in alternative medicine,who can help you with the dosing.I am looking forward to this.

Share this post


Link to post
Share on other sites

Hercules957,

do you weigh the mucuna p powder by yourself,or you get it already prepared by your naturopath?And what brand of mucuna p,do you get from signature supplement in canada?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×